Alert archive / Alabama / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 22, NWS Birmingham, AL

March 19, 2018Calhoun County, St. Clair County, Talladega County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 19, 2018, 9:46 PM CDT for Calhoun County, St. Clair County, Talladega County, Alabama. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2018, 9:46 PM CDT (02:46 UTC)
Expired
Mar 19, 2018, 10:45 PM CDT
In force
59 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 101 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 10:11 PM CDTHAIL 12 N Jenifer, ALREPORTED ON PRIEBES MILL ROAD.
Mar 19, 10:19 PM CDTHAIL 1Oxford, AL
Mar 19, 10:20 PM CDTHAIL 1Oxford, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 3:28 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2018-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2018-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
2.6
Supercell composite
17.4

Open this sounding in Storm Lab

The text

As transmitted.

893 
WUUS54 KBMX 200246
SVRBMX
ALC015-115-121-200345-
/O.NEW.KBMX.SV.W.0022.180320T0246Z-180320T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
946 PM CDT MON MAR 19 2018

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Northeastern Talladega County in east central Alabama...
  Southern Calhoun County in east central Alabama...
  East central St. Clair County in central Alabama...

* Until 1045 PM CDT

* At 946 PM CDT, severe thunderstorms were located along a line
  extending from Ragland to Pell City, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Anniston, Oxford, Pell City, Cobb Town, West End-Cobb Town, Fort
  McClellan, Saks, Lincoln, Weaver, Riverside, Ragland, Munford,
  Hobson City, Talladega Superspeedway, Anniston Regional Airport,
  Blue Mountain, Talladega Municipal Airport, Grant Town, Honda
  Manufacturing Of Alabama and Oxford Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for central and
east central Alabama.

LAT...LON 3363 8566 3363 8569 3361 8569 3361 8572
      3360 8572 3360 8574 3356 8574 3356 8579
      3354 8580 3350 8585 3350 8590 3349 8591
      3355 8637 3376 8620 3374 8564 3365 8564
TIME...MOT...LOC 0246Z 274DEG 44KT 3373 8618 3358 8629 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
4 follow-up statements
389 
WWUS54 KBMX 200257
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
957 PM CDT MON MAR 19 2018

ALC115-200307-
/O.CAN.KBMX.SV.W.0022.000000T0000Z-180320T0345Z/
St. Clair AL-
957 PM CDT MON MAR 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for central and
east central Alabama.

LAT...LON 3363 8569 3361 8569 3360 8574 3356 8575
      3356 8579 3350 8585 3349 8591 3353 8621
      3355 8619 3359 8622 3359 8619 3361 8620
      3362 8617 3369 8620 3370 8618 3367 8615
      3371 8614 3376 8607 3374 8564 3365 8564
TIME...MOT...LOC 0257Z 274DEG 44KT 3372 8603 3357 8614 

$$

ALC015-121-200345-
/O.CON.KBMX.SV.W.0022.000000T0000Z-180320T0345Z/
Talladega AL-Calhoun AL-
957 PM CDT MON MAR 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN TALLADEGA AND SOUTHERN CALHOUN COUNTIES...

At 957 PM CDT, severe thunderstorms were located along a line
extending from near Ohatchee to Lincoln, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Anniston, Oxford, Cobb Town, West End-Cobb Town, Fort McClellan,
Saks, Lincoln, Weaver, Riverside, Munford, Hobson City, Talladega
Superspeedway, Anniston Regional Airport, Blue Mountain, Talladega
Municipal Airport, Grant Town, Honda Manufacturing Of Alabama, Oxford
Lake, Bynum and Alexandria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for central and
east central Alabama.

LAT...LON 3363 8569 3361 8569 3360 8574 3356 8575
      3356 8579 3350 8585 3349 8591 3353 8621
      3355 8619 3359 8622 3359 8619 3361 8620
      3362 8617 3369 8620 3370 8618 3367 8615
      3371 8614 3376 8607 3374 8564 3365 8564
TIME...MOT...LOC 0257Z 274DEG 44KT 3372 8603 3357 8614 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
292 
WWUS54 KBMX 200306
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1006 PM CDT MON MAR 19 2018

ALC015-121-200345-
/O.CON.KBMX.SV.W.0022.000000T0000Z-180320T0345Z/
Talladega AL-Calhoun AL-
1006 PM CDT MON MAR 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN TALLADEGA AND SOUTHERN CALHOUN COUNTIES...

At 1006 PM CDT, severe thunderstorms were located along a line
extending from near Saks to Talladega Municipal Airport, moving east
at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Anniston, Oxford, Fort McClellan, Saks, Cobb Town, West End-Cobb
Town, Weaver, Munford, Hobson City, Grant Town, Talladega
Superspeedway, Anniston Regional Airport, Oxford Lake, Blue Mountain,
Bynum, Talladega Municipal Airport, Alexandria, Anniston Army Depot,
Eastaboga and Choccolocco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for east central
Alabama.

LAT...LON 3352 8612 3375 8594 3374 8564 3365 8564
      3363 8569 3361 8569 3360 8574 3356 8575
      3356 8579 3350 8585 3349 8591
TIME...MOT...LOC 0306Z 274DEG 44KT 3371 8591 3356 8602 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
605 
WWUS54 KBMX 200314
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1014 PM CDT MON MAR 19 2018

ALC015-121-200345-
/O.CON.KBMX.SV.W.0022.000000T0000Z-180320T0345Z/
Talladega AL-Calhoun AL-
1014 PM CDT MON MAR 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN TALLADEGA AND SOUTHEASTERN CALHOUN COUNTIES...

At 1014 PM CDT, severe thunderstorms were located along a line
extending from Fort McClellan to near Grant Town, moving east at 50
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Anniston, Oxford, Fort McClellan, Saks, Cobb Town, West End-Cobb
Town, Weaver, Munford, Hobson City, Grant Town, Anniston Regional
Airport, Oxford Lake, Blue Mountain, Choccolocco, Dearmanville and
Jenifer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for east central
Alabama.

LAT...LON 3350 8587 3352 8598 3375 8583 3374 8564
      3365 8564 3363 8569 3361 8569 3360 8574
      3356 8575 3356 8579 3350 8585
TIME...MOT...LOC 0314Z 274DEG 44KT 3371 8579 3356 8590 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
810 
WWUS54 KBMX 200321
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1021 PM CDT MON MAR 19 2018

ALC015-121-200345-
/O.CON.KBMX.SV.W.0022.000000T0000Z-180320T0345Z/
Talladega AL-Calhoun AL-
1021 PM CDT MON MAR 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN TALLADEGA AND SOUTHEASTERN CALHOUN COUNTIES...

At 1020 PM CDT, severe thunderstorms were located along a line
extending from near Fort McClellan to near Oxford, moving east at 50
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Anniston, Oxford, Fort McClellan, Saks, Cobb Town, West End-Cobb
Town, Weaver, Munford, Hobson City, Grant Town, Anniston Regional
Airport, Oxford Lake, Blue Mountain, Choccolocco, Dearmanville and
Jenifer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for east central
Alabama.

LAT...LON 3350 8587 3352 8598 3375 8583 3374 8564
      3365 8564 3363 8569 3361 8569 3360 8574
      3356 8575 3356 8579 3350 8585
TIME...MOT...LOC 0320Z 274DEG 44KT 3370 8570 3355 8581 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 7:49 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 19, 7:49 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
749 PM CDT Mon Mar 19 2018

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

...SEVERE WEATHER THREAT CONTINUES...

The environment remains favorable for severe thunderstorms with
wind shear continuing to increase across our northern and central
counties. Though storm development remains more isolated across
our southern and central counties, any activity that develops and
intensifies will have the opportunity to tap into favorable
instability and dynamics that will support all convective hazards
from very large hail to tornadoes to damaging winds. Currently,
the most favorable area for severe storms in where the best low
level convergence is from Double Springs to Oneonta to Helfin.
These storms will slowly move south and east the nest few hours.

An effective surface dryline extended from near Natural Bridge in
Winston County southwest to near Vernon in Lamar County. The
severe weather threat will end as the dryline progresses further
southeast.

We have launched special weather balloon soundings every 3 hours
since 18Z this afternoon and the trend over time has been
increasing wind shear across central Alabama while robust
instability has been maintained due to the solar heating much of
the area experienced for much of the afternoon along with
generally southerly winds that have helped maintain dew points
generally in the 60's across much of our forecast area.

A limiting factor in convective development has been the remnant
Elevated Mixed Layer (EML) that has persistently been present in
the observed soundings aloft this afternoon. This dry layer has
helped to promote the accumulation of convective available
potential energy while only permitting the strongest of updrafts
to break through the cap. This has resulted in the cap holding
strong across much of our south-central counties since mid
afternoon while earlier development across northeast Mississippi
and northwest Alabama have maintained their development and
further expanded in extent and intensity over the past few hours.

05/75

&&

.AVIATION...
00Z TAF Discussion.

Trend with this set of TAFs will be in a bit more optimistic
direction, as the higher coverage of convection thus far has
remained well to the north of central Alabama terminals. Will
maintain a VCTS for a couple of hours at most locations, although
it did push this back an hour or two from the previous forecast
(based on radar trends). Still quite a bit of uncertainty on how
far south the convection will get overnight. If radar trends over
the next couple hours show the storms eventually expanding in
area, then we can update the TAFs where necessary.

Winds will shift around to a more westerly direction overnight,
and start to increase and be more gusty after sunrise on Tuesday.
The models were giving me mixed signals on the development of
lower clouds after the rain/storm threat ends overnight. Given the
lack of clouds back to the west, I am inclined to believe the more
optimistic of the model solutions. But once the winds kick up
Tuesday, the cumulus field should start to fill in as well.

/61/

&&

.FIRE WEATHER...

After some storms tonight, light showers are possible Tuesday,
before dry conditions arrive by Wednesday. RH values will be
elevated the next couple days. There are no fire weather
concerns.

&&

.PREV DISCUSSION...
/Issued 649 PM CDT Mon Mar 19 2018/

Confidence has increased in the potential for explosive supercell
thunderstorm development late this afternoon into tonight
especially along and north of a line from Tuscaloosa to Calera to
Wedowee. A dangerous environment will also be in place south of
this line, but initiation of storms and storm coverage is
questionable.

Currently, surface winds have veered to the southwest across most
of the area following the passage of a warm front. Normally this
would yield lower dewpoints and overall moisture quality, but this
does not appear to be the case. Dewpoints are holding in the mid
to upper 60s upstream across MS. Moisture quality should not be an
issue as this event progresses.

This event will hinge on evolution of the surface to 850mb wind
fields in response to the approaching upper-level trough. We are
already seeing this response across the northern half of MS where
winds are south to southeast near Tupelo and Columbus. Hi-res
models appear to be getting a better handle on the mesoscale
features and are slowly trending more aggressive with surface
pressure troughing and backing of winds in the 23-03z time frame.
HRRR guidance suggests the potential for 0-1km shear to exceed
40kts. This amount of shear combined with SBCAPE of 2000-3000 J/kg,
supports a risk for a few long-track tornadoes. A violent tornado
cannot be ruled out. The best chance of these enhanced ingredients
coming together for long-track tornadoes appears to be from I-65
eastward and as far south as Shelby, Talladega, Clay, and Randolph
counties.

Balloon launches are planned for 330 PM, 6 PM, and 730 PM to sample
critical changes in the low-level wind environment.

87/Grantham

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     51  55  34  51  33 /  90  40  30   0   0
Anniston    53  56  35  53  33 /  90  40  30   0   0
Birmingham  49  54  37  56  36 /  80  40  20   0   0
Tuscaloosa  48  56  37  60  37 /  70  30  10   0   0
Calera      50  55  37  59  36 /  80  40  20   0   0
Auburn      56  59  38  58  36 /  70  20  20   0   0
Montgomery  57  60  39  62  38 /  60  20  10   0   0
Troy        55  62  41  62  37 /  50  20  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Mar 19, 4:03 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Birmingham AL
403 PM CDT Mon Mar 19 2018

ALZ011>015-017>050-210015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
403 PM CDT Mon Mar 19 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook Through Tonight.

Severe storms are expected late this afternoon into tonight These
storms will move from west to east, entering northwest Central
Alabama as early as 4 PM and exiting southeast Central Alabama as
late as 2 AM Tuesday morning. The greatest potential for strong
tornadoes is north of a line from Tuscaloosa to Calera to Wedowee.
However, tornadoes, very large large hail, and damaging winds are
possible area wide.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Cooler air moving in behind the system will result in the potential
for lows at or below freezing across parts of north central Alabama
Wednesday night into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be
needed through early Tuesday morning.

In the hours before

Local storm report, Mar 19, 8:36 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 PM CDT MON MAR 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     1 ESE ASHVILLE          33.83N 86.25W
03/19/2018                   ST. CLAIR          AL   AMATEUR RADIO

            A LARGE TREE BLOWN DOWN ON A HOME.

&&

MAL
Local storm report, Mar 19, 8:37 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
837 PM CDT MON MAR 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             1 SSW SOUTHSIDE         33.90N 86.03W
03/19/2018  E1.75 INCH       ETOWAH             AL   EMERGENCY MNGR

&&

MAL
Local storm report, Mar 19, 8:38 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 PM CDT MON MAR 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             RAINBOW CITY            33.95N 86.04W
03/19/2018  E1.00 INCH       ETOWAH             AL   PUBLIC

&&

MAL
Local storm report, Mar 19, 8:40 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
840 PM CDT MON MAR 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             2 ENE SAYRE             33.73N 86.94W
03/19/2018  M1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

            HAIL ONE INCH IN DIAMETER REPORTED BY
            SPOTTER.

0303 PM     HAIL             2 NW CAMP MAC           33.50N 85.94W
03/19/2018  E1.00 INCH       TALLADEGA          AL   PUBLIC

            QUARTER SIZED HAIL ACCUMULATED ON THE
            GROUND.

0304 PM     HAIL             OXFORD                  33.61N 85.84W
03/19/2018  E1.00 INCH       CALHOUN            AL   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED NEAR OXFORD.

0310 PM     HAIL             MOUNT CHEAHA            33.49N 85.81W
03/19/2018  E1.50 INCH       CLEBURNE           AL   PUBLIC

            ESTIMATED PING PONG BALL TO GOLF BALL SIZED
            HAIL.

0314 PM     HAIL             3 NNE MOUNT CHEAHA      33.53N 85.79W
03/19/2018  E1.50 INCH       CLEBURNE           AL   PUBLIC

            PING PONG BALL SIZED HAIL COVERING DRIVEWAY.

0359 PM     HAIL             FOSTERS CROSSROADS      33.42N 85.56W
03/19/2018  E1.50 INCH       RANDOLPH           AL   PUBLIC

0630 PM     HAIL             1 NE DOUBLE SPRINGS     34.15N 87.40W
03/19/2018  E0.50 INCH       WINSTON            AL   PUBLIC

            A FEW REPORTS OF DIME SIZE HAIL IN AND
            AROUND DOUBLE SPRINGS.

0653 PM     HAIL             2 SSE HALEYVILLE        34.22N 87.60W
03/19/2018  E1.00 INCH       WINSTON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED IN
            HALEYVILLE.

0710 PM     HAIL             1 SW STRAWBERRY         34.24N 86.50W
03/19/2018  E1.00 INCH       BLOUNT             AL   PUBLIC

            QUARTER SIZE HAIL REPORTED IN FAR NORTHERN
            BLOUNT COUNTY.

0726 PM     HAIL             2 N BLOUNTSVILLE        34.11N 86.58W
03/19/2018  E2.00 INCH       BLOUNT             AL   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 2 N
            BLOUNTSVILLE. HAIL FROM PING BALL BALL TO
            EGG SIZE.

0758 PM     TSTM WND DMG     SNEAD                   34.12N 86.40W
03/19/2018                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR SNEAD.

0759 PM     HAIL             1 NE SUSAN MOORE        34.08N 86.42W
03/19/2018  E1.75 INCH       BLOUNT             AL   EMERGENCY MNGR

0802 PM     TSTM WND DMG     3 E SARDIS CITY         34.17N 86.08W
03/19/2018                   ETOWAH             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ALONG LEATH GAP ROAD.

0805 PM     TSTM WND DMG     2 NW BROOKSVILLE        34.21N 86.49W
03/19/2018                   BLOUNT             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN NEAR SUMMIT.

0805 PM     HAIL             2 NE HOWELTON           34.08N 86.16W
03/19/2018  E1.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL NEAR EGYPT.

0807 PM     TSTM WND DMG     TRAFFORD                33.82N 86.74W
03/19/2018                   JEFFERSON          AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR TRAFFORD.

0810 PM     TSTM WND DMG     3 SW ALABAMA INTERNATIO 33.89N 86.23W
03/19/2018                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE BLOWN DOWN.

0810 PM     HAIL             1 SSW SOUTHSIDE         33.90N 86.03W
03/19/2018  E1.75 INCH       ETOWAH             AL   EMERGENCY MNGR

0811 PM     TSTM WND DMG     1 ESE ASHVILLE          33.83N 86.25W
03/19/2018                   ST. CLAIR          AL   AMATEUR RADIO

            A LARGE TREE BLOWN DOWN ON A HOME.

0813 PM     HAIL             RAINBOW CITY            33.95N 86.04W
03/19/2018  E1.00 INCH       ETOWAH             AL   PUBLIC

&&
Local storm report, Mar 19, 9:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
922 PM CDT MON MAR 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND DMG     SOUTHSIDE               33.93N 86.02W
03/19/2018                   ETOWAH             AL   EMERGENCY MNGR

            NUMEROUS REPORTS OF DAMAGE AROUND THE CITIES
            OF SOUTHSIDE, RAINBOW CITY, AND OTHER
            PORTIONS OF SOUTHERN ETOWAH COUNTY.

&&

JW
Local storm report, Mar 19, 9:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 PM CDT MON MAR 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TORNADO          JACKSONVILLE STATE UNIV 33.83N 85.77W
03/19/2018                   CALHOUN            AL   BROADCAST MEDIA

            CONSIDERABLE DAMAGE REPORTED ON/NEAR THE
            CAMPUS OF JSU FROM A LIKELY TORNADO.

&&

JW

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:03 PM CDTSevere Thunderstorm WarningBMXBlount42 min
Mar 19, 7:18 PM CDTTornado WarningBMXBlount31 min
Mar 19, 7:29 PM CDTTornado WarningBMXEtowah61 min
Mar 19, 7:41 PM CDTSevere Thunderstorm WarningBMXBlount, St. Clair34 min
Mar 19, 7:43 PM CDTSevere Thunderstorm WarningBMXEtowah62 min
Mar 19, 7:49 PM CDTSevere Thunderstorm WarningBMXBlount56 min
Mar 19, 8:02 PM CDTTornado WarningBMXCherokee58 min
Mar 19, 8:09 PM CDTSevere Thunderstorm WarningBMXCalhoun66 min
Mar 19, 8:15 PM CDTTornado WarningBMXCalhoun, Etowah45 min
Mar 19, 8:33 PM CDTTornado WarningBMXSt. Clair42 min
Mar 19, 8:38 PM CDTTornado WarningBMXCleburne46 min
Mar 19, 8:48 PM CDTTornado WarningBMXCalhoun42 min
Mar 19, 9:05 PM CDTTornado WarningBMXCalhoun21 min
Mar 19, 9:24 PM CDTAreal Flood AdvisoryBMXBlount, Calhoun, Etowah, St. Clair6 hr
Mar 19, 9:27 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne34 min
Mar 19, 10:20 PM CDTSevere Thunderstorm WarningBMXCleburne40 min
Mar 19, 11:01 PM CDTAreal Flood AdvisoryBMXCalhoun, Cleburne, Talladega3 hr
Mar 20, 3:06 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more19 hr
Mar 20, 5:33 AM CDTDense Fog AdvisoryBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.